Drought, Caddo
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.580, -93.882 (the zone’s center; the record gives no point)
Extreme Northwest Louisiana experienced an abnormally dry summer which resulted in severe drought conditions in a few parishes. The drought and extreme heat resulted in burn bans across portions of the region.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Extreme Northwest Louisiana experienced an abnormally dry summer which resulted in severe drought conditions in a few parishes. The drought and extreme heat resulted in burn bans across portions of the region. The drought continued to take its toll on the agricultural and hydrological community as well. The lack of rainfall through the period resulted in many crops being unusable which put a significant strain on the farming community. Water conservation measures were also in place in some areas as pool stages on various lakes were well below normal. Rainfall for the three month period of June, July and August was some 30 to 41 percent of normal which led to deficits of some 4 to 8 inches across the region. In Shreveport, Louisiana, there were 8 consecutive 100+ degree days in August. The warmest was 104 degrees which occurred on 8/22. August 2005 was the 10th warmest on record. The summer of 2005 was also the 9th warmest of record in Shreveport, Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 8:22 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CDT SUN JUL 31 2005 .DISCUSSION... AFTERNOON CONVECTION HAS ENDED...LEAVING SKIES MOSTLY CLEAR. WILL UPDATE ZONES...MAINLY TO REMOVE MENTION OF EVENING PRECIP. NO OTHER CHANGES ANTICIPATED. && .POINT TEMPS/POPS... SHV 74 96 73 97 / 0 10 10 20 MLU 73 94 72 95 / 10 20 20 30 DEQ 66 96 67 97 / 0 10 10 20 TXK 72 96 74 98 / 0 10 10 20 ELD 71 95 72 96 / 10 20 20 30 TYR 70 99 73 98 / 0 10 10 20 GGG 70 98 72 98 / 0 10 10 20 LFK 71 97 71 97 / 10 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 31 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480939, 5480940, 5480941.